MAUDE Adverse Event Report: TERUMO CORPORATION - KOFU SURFLASH I.V. CATHETER

TERUMO CORPORATION - KOFU SURFLASH I.V. CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier: patient is an animal.Ethnicity: patient is an animal.Race: patient is an animal.Expiration date: sep/2026 implanted date - device not implanted explanted date - device not explanted occupation: unknown.Device manufacture date: 10/19/21-10/21/21.(b)(4).The actual sample was not returned for investigation.Retention samples of the same lot (5pcs) were utilized for the investigation.When we closely observed the retention samples no defective properties, which may have adversely contributed to catheter breakage, were observed.The manufacture inspection records of the reported lot were reviewed.As a result, no defective properties such as broken catheter or scratched catheter, have been detected.Furthermore, no similar incidents have ever been reported from other facilities.We were unable to identify the root cause of reported issue as no irregularities were found in our retention samples or our manufacture inspection records.Terumo medical products (tmc) (importer) registration no.(b)(4) is submitting this report on behalf of kofu factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported that after treatment and upon removal, the involved surflash poly catheter broke off.The doctor was able to milk the device out.Meds were administered during treatment, so it did work during the procedure.There was no incision needed to remove the device.The animal was in stable condition.The procedure outcome was successful.There was no patient injury.There was no medical or surgical intervention required.No equipment or other devices were used with the involved device.The event occurred post-treatment.Additional information was received on (b)(6) 2022: the patient was a feline.The catheter was placed in the front right arm.Almost the full length of the catheter broke off, there was only a few mm from the connection to the port.Most of the catheter broke off into the patients arm when it was pulled out.There was no death.The doctor was able to slowly milk/push out the catheter.There was no blood loss.

Brand Name
SURFLASH I.V. CATHETER
Common Device Name
SURFLASH I.V. CATHETER
Manufacturer (Section D)
TERUMO CORPORATION - KOFU
1727-1, tsuiji-arai
showa-cho
nakakoma-gun, yamanashi 409-3 853
JA  409-3853
Manufacturer (Section G)
TERUMO CORPORATION - KOFU
reg. no. 9681835
1727-1, tsuiji-arai, showa-cho
nakakoma-gun, yamanashi 409-3 853
JA   409-3853
Manufacturer Contact
stephanie handy
reg. no. 2243441
2101 cottontail ln.
somerset, NJ 08873
8002837866
MDR Report Key15182047
Report Number9681835-2022-00020
Device Sequence Number17754302
Product Code FOZ
UDI-Device Identifier34987350743597
UDI-Public34987350743597
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K991406
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1SR*FF2225
Device Lot Number211018D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2022
Initial Report FDA Received Date08/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown